Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Tulsa, OK

March 13, 2006Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 13, 2006, 12:51 AM CST for Adair County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2006, 12:51 AM CST (06:51 UTC)
Expired
Mar 13, 2006, 1:18 AM CST
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 9:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130651
SVRTSA
OKC001-130730-
/O.NEW.KTSA.SV.W.0110.060313T0651Z-060313T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1251 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 130 AM CST

* AT 1250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF BUNCH...MOVING
  NORTHEAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STILWELL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3566 9482 3564 9471 3568 9447 3590 9452
      3572 9481

$$
1 follow-up statement
000 
WWUS54 KTSA 130718
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CST MON MAR 13 2006

OKC001-130728-
/O.CAN.KTSA.SV.W.0110.000000T0000Z-060313T0730Z/
ADAIR OK-
118 AM CST MON MAR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4AM.

LAT...LON 3566 9482 3564 9471 3568 9447 3590 9452
      3572 9481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 12:50 AM CST, 1 minute earlier.

Area forecast discussion, Mar 13, 12:50 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CST MON MAR 13 2006

.MESOSCALE UPDATE...
A NUMBER OF SUPERCELLS ARE INCREASING IN ORGANIZATION FROM THE
FAYETTEVILLE AREA INTO SOUTHEAST OKLAHOMA.  THERE HAVE BEEN
CASES OF ENHANCED TORNADO POTENTIAL DURING THE MERGER PROCESS
OF BOUNDARIES AND EXISTING SUPERCELLS.

THE CELL APPROACHING THE FAYETTEVILLE AREA IS THE MOST INTESNE
AT THIS TIME AND A TORNADO COULD FORM SOUTHWEST OF FAYETTVILLE
AT ANY TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 12, 12:05 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CST SUN MAR 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CST SUN MAR 12 2006

...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=64.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS MORNING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA.
STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY
EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND
HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL
TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND THIS EVENING.  ONCE STORMS
DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR.

GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY
VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST
DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING.
HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH
THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A
CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH
WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT.

THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM
AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT
WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 12, 11:24 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             COMMERCE                36.93N 94.87W
03/12/2006  E0.75 INCH       OTTAWA             OK   LAW ENFORCEMENT

&&

SFP
Local storm report, Mar 12, 11:33 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TORNADO          2 S LEACH               36.18N 94.92W
03/12/2006                   DELAWARE           OK   TRAINED SPOTTER

            HOMES HEAVILY DAMAGED...CARS BLOWN OFF CHEROKEE
            TURNPIKE...TREES AND POWER LINES DOWN.

&&

JDS
Local storm report, Mar 12, 11:34 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             PICHER                  36.99N 94.83W
03/12/2006  E1.00 INCH       OTTAWA             OK   LAW ENFORCEMENT

&&

SFP
Special weather statement, Mar 13, 12:09 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CST MON MAR 13 2006

ARZ019-OKZ049-053-072>076-130715-
CHOCTAW OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-
1209 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL...LE FLORE...PITTSBURG...LATIMER...PUSHMATAHA AND
     CHOCTAW

AT 1209 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF MARBLE CITY TO 23 MILES WEST
OF BOSWELL...MOVING NORTHEAST AT 55 MPH.

A LARGE PORTION OF CRAWFORD...SEQUOYAH...HASKELL...LE FLORE...
PITTSBURG...LATIMER...PUSHMATAHA AND CHOCTAW COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 115 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 13, 12:15 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CST MON MAR 13 2006

ARZ011-130715-
MADISON AR-
1215 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 1215 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF GEORGETOWN...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...
GEORGETOWN...HUNTSVILLE...WESLEY...FORUM...MARBLE AND ALABAM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 13, 12:31 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON MAR 13 2006

OKZ068-130700-
CHEROKEE OK-
1231 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF COOKSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:24 PM CSTSevere Thunderstorm WarningTSANowata, Washington36 min
Mar 12, 6:39 PM CSTSevere Thunderstorm WarningTSAOkfuskee51 min
Mar 12, 6:47 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa58 min
Mar 12, 6:55 PM CSTSevere Thunderstorm WarningTSANowata, Washington50 min
Mar 12, 6:56 PM CSTSevere Thunderstorm WarningTSAOsage49 min
Mar 12, 7:06 PM CSTTornado WarningTSANowata24 min
Mar 12, 7:15 PM CSTSevere Thunderstorm WarningTSARogers60 min
Mar 12, 7:16 PM CSTSevere Thunderstorm WarningTSAOkmulgee59 min
Mar 12, 7:24 PM CSTTornado WarningTSANowata36 min
Mar 12, 7:35 PM CSTSevere Thunderstorm WarningTSAWagoner70 min
Mar 12, 7:39 PM CSTSevere Thunderstorm WarningTSATulsa35 min
Mar 12, 7:41 PM CSTSevere Thunderstorm WarningTSACreek12 min
Mar 12, 7:46 PM CSTSevere Thunderstorm WarningTSACraig59 min
Mar 12, 7:57 PM CSTSevere Thunderstorm WarningTSAMayes63 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningTSARogers53 min
Mar 12, 8:21 PM CSTTornado WarningTSAWagoner44 min
Mar 12, 8:21 PM CSTTornado WarningTSACraig, Mayes24 min
Mar 12, 8:27 PM CSTTornado WarningTSARogers22 min
Mar 12, 8:33 PM CSTSevere Thunderstorm WarningTSAOttawa57 min
Mar 12, 8:40 PM CSTTornado WarningTSADelaware50 min
Mar 12, 8:41 PM CSTTornado WarningTSACraig14 min
Mar 12, 8:41 PM CSTTornado WarningTSAMayes49 min
Mar 12, 8:46 PM CSTTornado WarningTSACherokee59 min
Mar 12, 8:59 PM CSTTornado WarningTSAOttawa22 min
Mar 12, 9:15 PM CSTTornado WarningTSAAdair29 min
Mar 12, 9:22 PM CSTTornado WarningTSADelaware33 min
Mar 12, 10:32 PM CSTSevere Thunderstorm WarningTSACraig, Nowata44 min
Mar 12, 10:50 PM CSTSevere Thunderstorm WarningTSAOttawa39 min
Mar 12, 11:04 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers56 min
Mar 12, 11:26 PM CSTSevere Thunderstorm WarningTSACraig34 min
Mar 12, 11:31 PM CSTSevere Thunderstorm WarningTSADelaware, Ottawa59 min
Mar 12, 11:57 PM CSTSevere Thunderstorm WarningTSAAdair63 min
Mar 13, 12:21 AM CSTSevere Thunderstorm WarningTSAHaskell54 min
Mar 13, 12:23 AM CSTSevere Thunderstorm WarningTSAMuskogee16 min
Mar 13, 12:34 AM CSTSevere Thunderstorm WarningTSASequoyah71 min
Mar 13, 12:54 AM CSTSevere Thunderstorm WarningTSALeFlore81 min
Mar 13, 12:58 AM CSTSevere Thunderstorm WarningTSAPushmataha77 min
Mar 13, 2:13 AM CSTSevere Thunderstorm WarningTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.